# SDR 2006UALA00046

- Difficulty date: January 7, 2006
- Submitted: January 17, 2006
- Operation: Air carrier
- Aircraft: N520UA
- Make and model: Boeing 757222
- Aircraft serial: 24890
- Aircraft time: 50,786 hours, 19,043 cycles
- Engine: Pwa PW2037
- System (JASC): 5700 · Wing Structure
- Part: Unknown
- Condition: Peeling
- Location: Unknown
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

LT WING NR 5 LEADING EDGE SLAT TRAILING EDGE WEDGE DAMAGED,  PNL ON TOP OF WING JUST AFT OF NR 5 SLAT ALSO DAMAGED.  ENGINEERING IS CONDUCTING ADDITIONAL INVESTIGATIONS FOR CAUSES OF THIS TYPE OF FAILURE. FAILURE OF THE LAMINATE ON WING. LE SLATS IS A SYSTEMIC PROBLEM. ROOT CAUSE FOR FAILURE IS ATTRIBUTED TO EITHER MOISTURE INGRESSION/SATURATION OF TE WEDGE, VIBRATION AND/OR AERODYNAMIC FLUTTER, AND/OR RIGGING. ALTHOUGH MOISTURE AND FLUTTER CAUSES REQUIRE NO ELABORATION, RIGGING CAN LEAD TO SLAT BEING SUBJECTED TO DEFORMATION WHEN CYCLED THAT RESULTS IN FAILURE OVER TIME.
